Oklahoma, 2025

Hail in Oklahoma, May 2, 2025

May 2, 2025 · NWS TSA · 1 event in 1 county or zone

Thunderstorms developed over the Texas and Oklahoma Panhandles during the evening of the 1st, as an upper level disturbance approached the Southern Plains. The thunderstorms moved east during the early morning hours of the 2nd, and became more widespread over central and eastern Oklahoma along a frontal boundary.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Thunderstorms developed over the Texas and Oklahoma Panhandles during the evening of the 1st, as an upper level disturbance approached the Southern Plains. The thunderstorms moved east during the early morning hours of the 2nd, and became more widespread over central and eastern Oklahoma along a frontal boundary. The strongest thunderstorms produced large hail to quarter size.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 2, 1:34 AM CST, 3 hours 4 minutes earlier. Its key messages:

  • Issued at 234 AM CDT Thu May 2 2025
  • Elevated strong to severe thunderstorms and heavy rainfall continue through this morning. Flash flood/flood threat continues across portions of east central Oklahoma.
  • Drier and cool conditions expected this weekend.
  • Active/stormy weather pattern resumes next week, with heavy rainfall probable, especially late Monday night into Tuesday.
Area forecast discussion, May 2, 1:34 AM CST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
234 AM CDT Fri May 2 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Issued at 234 AM CDT Thu May 2 2025

  - Elevated strong to severe thunderstorms and heavy rainfall
    continue through this morning. Flash flood/flood threat
    continues across portions of east central Oklahoma.

  - Drier and cool conditions expected this weekend.

  - Active/stormy weather pattern resumes next week, with heavy
    rainfall probable, especially late Monday night into Tuesday.

&&

.SHORT TERM...
(Today and Tonight)
Issued at 234 AM CDT Fri May 2 2025

A strong thunderstorm complex continues to move eastward across
OK early this morning. Meanwhile, storms ahead of this complex
have developed and organized along a surface boundary in southeast
OK and west-cenral AR, aided by rich low-level moisture and warm
air advection. Storms are also forming along and just north of a
slow-moving synoptic cold front that is currently draped near the
I-44 corridor. The cold front will gradually push south and east
of the forecast area as the morning progresses, likely helped by
the eastward-advancing thunderstorm complex. The threat of strong
to severe thunderstorms will persist through the remainder of the
morning. There continues to be a limited tornado threat ahead
(southeast) of the frontal boundary, mainly in far southeast OK
where dewpoints are in the mid-upper 60s. The tornado threat will
decrease as the morning progresses and should dissipate completely
as the frontal boundary/thunderstorm complex and surface boundary
collide. The main severe hazards through the rest of the morning
will be damaging wind gusts, marginally severe hail, and heavy
rainfall that may lead to flooding/flash flooding. In general, 1
to 3 inches of rain is expected to fall across much of the
forecast area through the morning, locally higher amounts
possible. A Severe Thunderstorm Watch remains in effect until 7 AM
across much of southeast OK. Additionally, a Flood Watch remains
in effect for Okfuskee, Okmulgee, Muskogee, and McIntosh counties
in OK until 1 PM this afternoon.

Consensus in hi-res model guidance suggests the main thunderstorm
complex will shift east of the forecast area between 9AM-11AM
this morning. However, showers and thunderstorms will likely
linger through the afternoon and possibly into the evening as
another mid-level vorticity lobe and a secondary, and more
obvious, frontal boundary pushes through the forecast area this
afternoon. Latest HRRR run indicates MUCAPE values jumping up to
near 1000 J/kg along this afternoon boundary. Given that 0-6 km
shear values between 50-60 knots and decently steep mid-level
lapse rates (7-7.5 C/km) are in place, strong to marginally severe
thunderstorms appear possible, especially along the frontal
boundary and where any existing outflow boundaries remain. This is
assuming the worked over atmosphere from this morning can
destabilize enough by this afternoon. Will continue to monitor
trends through the daytime.

Temperatures this afternoon will be abnormally cool for early May
as precipitation chances remain intact and cloud cover remains
thick through the daytime. All precipitation chances should end by
early-mid evening, with drier air filtering in behind the passing
frontal boundary. As such, expect much cooler and drier weather
tonight, with overnight low temperatures dropping into the 40s and
lower-50s.

Mejia

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 234 AM CDT Fri May 2 2025

Main mid-level trough axis and surface frontal boundary
responsible for the stormy weather this morning will shift east of
the area by the start of the long-term period. Ridging and an
Omega Block will build over eastern OK and northwest AR this
weekend, resulting in mainly pleasant and dry weather through
Monday. Temperatures will run slightly below normal for early
May. Highs through Monday will range from the upper-60s to mid-
70s each day, with morning low temperatures dropping into the 40s
for most locations through Monday morning.

The Omega Block will break down early-mid next week as another
powerful mid/upper-level low digs and builds the Four Corner
region by Monday evening/night. Latest model guidance has unsettled
weather returning to eastern OK and northwest AR by late Monday
night or early Tuesday morning. Guidance shows the upper-level
low spins and dances over the central CONUS, getting sandwiched
between two ridges on either side of it. This will likely produce
multiple rounds of showers and thunderstorms through much of the
upcoming workweek. It still appears that although there will be
some severe threat associated with the storm system, the bigger
threat and concern will be additional heavy rainfall for the area,
especially late Monday night through Tuesday. It probably won't
rain all day every day next week, with rainfall chances and
precipitation amounts lowering Wednesday and Thursday, but
periods of scattered showers and thunderstorms will still exist.

Mejia

&&

.AVIATION...
(06Z TAFS)
Issued at 1209 AM CDT Fri May 2 2025

Ongoing VFR conditions will deteriorate overnight with widespread
showers and thunderstorms expected across much of eastern Oklahoma
and northwest Arkansas. The heaviest rains will occur through the
early morning hours with scattered showers and isolated storms
lingering across SE OK into western AR into late morning or early
afternoon. Prevailing MVFR ceilings will expand across much of the
southern terminals with lesser confidence in low ceilings further
north. Improving flight conditions are expected area wide late in
the day into the evening as drier air spreads southward.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  47  70  46 /  60   0  10   0
FSM   73  51  73  47 /  90  20  10   0
MLC   70  48  71  46 /  90  10   0   0
BVO   71  43  71  42 /  40   0  10   0
FYV   70  45  68  42 /  90  20  10   0
BYV   67  47  66  43 /  90  20  20  10
MKO   70  46  68  44 /  90  10  10   0
MIO   70  45  67  42 /  70   0  20   0
F10   70  47  69  45 /  90   0   0   0
HHW   71  51  71  47 /  90  20   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 1 PM CDT this afternoon for OKZ065-066-070-071.

AR...None.
&&

SHORT TERM...67
LONG TERM....67
AVIATION...07
Hazardous weather outlook, May 1, 4:43 PM CST, 11 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
543 PM CDT Thu May 1 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
543 PM CDT Thu May 1 2025

...SEVERE WEATHER THREAT INCREASES LATE TONIGHT...FRIDAY MORNING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.
TORNADO.
	RISK...Limited.
	AREA...South of Interstate 40.
	ONSET..After Midnight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Along and South of Highway 412.
	ONSET...After Midnight.

FLASH FLOOD.
	RISK...Limited.
	AREA... .
	ONSET... .

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...East Central and Southeast Oklahoma.
	ONSET...After Midnight.

DISCUSSION...
A cluster of thunderstorms is expected to develop after midnight
tonight across western Oklahoma, advancing into areas mainly south
of Highway 412 late tonight into Friday morning. There is an
elevated severe weather threat with these storms, with damaging
winds being the primary threat. There is a low threat for both
large hail and tornadoes as well, especially in the first hour or
two after storms initially develop.

Locally heavy rainfall of 1 and 2 inches and locally higher is
forecast across east central and southeast Oklahoma. Much of this
rainfall is expected to fall in parts of southeast Oklahoma that
did not receive the higher rainfall totals over the past couple of
days. However, concerns continue that the northern edge of the
higher rainfall totals may overlap with some of the already
saturated areas in east central Oklahoma near Interstate 40, which
would lead to a locally higher flash flood threat.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY AND SUNDAY...No Hazards.
MONDAY...Thunderstorm Potential.
TUESDAY AND WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
Storms are forecast to be ongoing in southeast Oklahoma and northwest
Arkansas Friday morning with a waning severe weather risk. Through
the day Friday, shower and storm chances become more likely south
of Interstate 40, where a surface boundary currently resides.
Precipitation is expected to taper off and exit Friday night.

After a quiet weekend, storm chances will return late Monday
night and continue for the remainder of next week in a more
unsettled weather pattern. Additional heavy rainfall potential
also returns next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 2, 3:52 AM CST, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
452 AM CDT Fri May 2 2025

OKZ061-062-066>068-070-071-021015-
Muskogee OK-Okmulgee OK-Cherokee OK-Rogers OK-Mayes OK-Wagoner OK-
McIntosh OK-
452 AM CDT Fri May 2 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL ROGERS...
NORTHEASTERN MCINTOSH...SOUTHWESTERN MAYES...WAGONER...WESTERN
CHEROKEE...NORTHEASTERN OKMULGEE AND MUSKOGEE COUNTIES THROUGH 515 AM
CDT...

At 451 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles north of Morris to near Boynton to
Rentiesville. Movement was northeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Mazie...                          Oktaha...
Summit...                         Fort Gibson...
Muskogee...                       Okay...
Lost City...                      Eram...
Checotah...                       Haskell...
Morris...                         Porter...
Keefeton...                       Wainwright...
Tahlequah...                      Tullahassee...
Hulbert...                        Rentiesville...
Jamesville...                     Wagoner...

This includes Interstate 40 in Oklahoma between mile markers 262 and
266.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southeastern and northeastern Oklahoma.

&&

LAT...LON 3614 9551 3612 9515 3588 9492 3542 9553
      3555 9569 3561 9594
TIME...MOT...LOC 0951Z 223DEG 39KT 3567 9588 3567 9565 3552 9550

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Mejia
Special weather statement, May 2, 4:09 AM CST, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
509 AM CDT Fri May 2 2025

OKZ072-074-076-021045-
Haskell OK-Sequoyah OK-Le Flore OK-
509 AM CDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HASKELL...SOUTH
CENTRAL SEQUOYAH AND NORTHERN LE FLORE COUNTIES THROUGH 545 AM CDT...

At 509 AM CDT, Doppler radar indicated a strong thunderstorm 7 miles
southwest of Bokoshe, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Mc Curtain...                     Bokoshe...
Keota...                          Scullyville...
Shady Point...                    Panama...
Mccurtain...                      Cameron...
Milton...                         Spiro...
Cowlington...                     Poteau...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southeastern Oklahoma.

&&

LAT...LON 3512 9446 3495 9489 3501 9493 3506 9493
      3506 9496 3520 9505 3538 9465
TIME...MOT...LOC 1009Z 241DEG 23KT 3510 9485

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Mejia
Special weather statement, May 2, 4:12 AM CST, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
512 AM CDT Fri May 2 2025

OKZ061-062-066>068-070-021045-
Muskogee OK-Okmulgee OK-Cherokee OK-Rogers OK-Mayes OK-Wagoner OK-
512 AM CDT Fri May 2 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL ROGERS...
SOUTHWESTERN MAYES...WAGONER...WESTERN CHEROKEE...NORTHEASTERN
OKMULGEE AND NORTHERN MUSKOGEE COUNTIES THROUGH 545 AM CDT...

At 512 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles northeast of Bald Hill to 2 miles south
of Porter to 5 miles west of Braggs. Movement was northeast at 35
mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Tahlequah...                      Tullahassee...
Hulbert...                        Inola...
Mazie...                          Wagoner...
Redbird...                        Coweta...
Fort Gibson...                    Muskogee...
Braggs...                         Okay...
Lost City...                      Stonebluff...
Haskell...                        Sequoyah State Park...
Porter...                         Taft...
Choska...                         Oneta...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
northeastern Oklahoma.

&&

LAT...LON 3593 9494 3557 9525 3577 9556 3574 9585
      3590 9579 3590 9576 3597 9576 3613 9570
      3617 9530
TIME...MOT...LOC 1012Z 207DEG 31KT 3581 9580 3583 9553 3567 9530

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Mejia
Special weather statement, May 2, 4:18 AM CST, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
518 AM CDT Fri May 2 2025

OKZ049-053-073-075-021100-
Pittsburg OK-Choctaw OK-Latimer OK-Pushmataha OK-
518 AM CDT Fri May 2 2025

...STRONG THUNDERSTORMS WILL IMPACT PUSHMATAHA...CHOCTAW AND SOUTH
CENTRAL PITTSBURG COUNTIES THROUGH 600 AM CDT...

At 518 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Wardville to 7 miles northeast of Ravenna.
Movement was east at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Ord...                            Snow...
Rattan...                         Fallon...
Tuskahoma...                      Sawyer...
Hugo Lake State Park...           Darwin...
Stanley...                        Kellond...
Unger...                          Eubanks...
Grant...                          Clayton Lake State Park...
Corinne...                        Kent...
Sardis...                         Soper...
Boswell...                        Goodland...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southeastern Oklahoma.

&&

LAT...LON 3389 9546 3387 9550 3389 9551 3388 9554
      3393 9556 3394 9560 3388 9570 3388 9584
      3395 9594 3412 9594 3415 9598 3416 9578
      3450 9578 3451 9567 3459 9567 3459 9588
      3463 9588 3471 9520 3388 9532 3387 9539
TIME...MOT...LOC 1018Z 257DEG 45KT 3464 9605 3376 9618

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Mejia
Special weather statement, May 2, 4:21 AM CST, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
521 AM CDT Fri May 2 2025

OKZ073>076-021100-
Haskell OK-Pittsburg OK-Latimer OK-Le Flore OK-
521 AM CDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HASKELL...
LATIMER...WEST CENTRAL LE FLORE AND SOUTHEASTERN PITTSBURG COUNTIES
THROUGH 600 AM CDT...

At 520 AM CDT, Doppler radar indicated a strong thunderstorm over
Hartshorne, moving east at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Red Oak...                        Gowen...
Damon...                          Higgins...
Bengal...                         Panola...
Mccurtain...                      Dow...
Robbers Cave State Park...        Bache...
Fanshawe...                       Mc Curtain...
Wilburton...                      Hartshorne...
Haileyville...                    Krebs...
Alderson...                       Lequire...
Mcalester...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southeastern Oklahoma.

&&

LAT...LON 3472 9568 3498 9576 3518 9496 3481 9484
TIME...MOT...LOC 1020Z 257DEG 45KT 3487 9557

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Mejia
Special weather statement, May 2, 4:26 AM CST, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
526 AM CDT Fri May 2 2025

ARZ019-029-OKZ072-074-076-021100-
Sebastian AR-Crawford AR-Haskell OK-Sequoyah OK-Le Flore OK-
526 AM CDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CRAWFORD...
NORTHWESTERN SEBASTIAN...EAST CENTRAL HASKELL...EASTERN SEQUOYAH AND
NORTHEASTERN LE FLORE COUNTIES THROUGH 600 AM CDT...

At 526 AM CDT, Doppler radar indicated a strong thunderstorm near
Panama, moving northeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Shibley...                        Central City...
Cameron...                        Pocola...
Spiro...                          Cowlington...
Rye Hill...                       Moffett...
Shady Point...                    Panama...
Fort Smith...                     Uniontown...
Fort Smith Regional Airport...    Van Buren...
Muldrow...                        Short...
Gans...                           Lavaca...
Bokoshe...                        Scullyville...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 8.
 Interstate 40 in Oklahoma between mile markers 310 and 328.
 Interstate 540 between mile markers 1 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southeastern Oklahoma.

&&

LAT...LON 3502 9469 3532 9494 3564 9447 3532 9413
TIME...MOT...LOC 1026Z 228DEG 42KT 3518 9472

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Mejia

The radar

The Western Arkansas radar (KSRX), 31 km away, was scanning. The volume nearest the first event began at 10:39 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Le Flore

When
May 2, 4:38 AM CST
Where
Le Flore County, Panama
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
35.170, -94.670

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1262437.